# SDR QMLA2016010216001

- Difficulty date: January 2, 2016
- Submitted: January 5, 2016
- Operation: Air carrier
- Aircraft: N577AM
- Make and model: Snias AS350B2
- Aircraft serial: 4425
- Aircraft time: 2,473 hours, 8,222 cycles
- Engine: Tmeca ARRIEL1D1
- Engine time: 2,473 hours, 8,034 cycles
- System (JASC): 6720 · Tail Rotor Control System
- Part: Accumulator
- Condition: Low Pressure
- Location: Tail Rotor
- Stage of operation: AA
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

THE PILOT & MEDICAL CREW WERE ENROUTE TO AN ACCIDENT SCENE WHEN THE PILOT FELT SOME FEEDBACK IN THE TAIL ROTOR PEDALS.  ABORTED THE FLIGHT & PROCEEDED TO THE NEAREST AIRPORT FOR A PRECAUTIONARY LANDING.  MADE AN APPROACH TO A RUNWAY TO ENSURE CONTROLLABILITY, THEN EXECUTED A GO-AROUND, & MADE ANOTHER APPROACH TO RNWY 14.  THE TAIL ROTOR PEDALS CONTINUED TO HAVE SOME FEEDBACK, BUT THE ACFT WAS CONTROLLABLE.  A RUN ON LANDING WAS MADE WITH MINIMUM RUN ON.  THE ACFT WAS SHUT DOWN ON THE RNWY.  DURING THE FLIGHT, THE PILOT WAS IN CONTACT WITH APPROACH CONTROL, AIRCOM & DID ADVISE THEM THAT HE WAS MAKING A PRECAUTIONARY LANDING.  INSPECTED TAIL ROTOR FLIGHT CONTROL SYS, BELL CRANKS, CONTROL RODS, CONTROL CABLE, NO DEFECTS NOTED.  INSPECTED TAIL ROTOR SERVO CONTROL, NO DEFECTS NOTED.  NOTED SMALL AMOUNT OF MOISTURE INSIDE THE HYD RESERVOIR TANK CAP & FINGER SCREEN.  CLEANED CAP & FINGER SCREEN THEN DRAINED HYD FLUID & SERVICED WITH NEW HYD FLUID.  CHECKED TAIL ROTOR ACCUMULATOR PRESS, FOUND AT 185 PSI, SERVICED ACCUMULATOR WITH NITROGEN TO PROPER LIMITS IAW CURRENT AMM.  APPROX 210 PSI.  COMPLIED WITH GND RUN & VISUALLY CHECKED ALL THE FLIGHT CONTROLS WITH PEDAL MOVEMENTS, COULD NOT FIND ANY BINDING OR FEEDBACK.  COMPLETED OPERATIONAL FLIGHT CHECK WITH NO FEEDBACK NOTED.  RETURNED ACFT TO SERVICE.
